Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 371, NWS Memphis, TN

August 13, 2012Benton County, Marshall County, Mississippi; Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 13, 2012, 7:03 PM CDT for Benton County, Marshall County, Mississippi; Fayette County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2012, 7:03 PM CDT (00:03 UTC)
Expired
Aug 13, 2012, 7:45 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Marshall County, MS, Fayette County, TN

The radar

The Memphis radar (KNQA), 68 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS54 KMEG 140003
SVRMEG
MSC009-093-TNC047-140045-
/O.NEW.KMEG.SV.W.0371.120814T0003Z-120814T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 745 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MT
  PLEASANT...OR 11 MILES SOUTHEAST OF COLLIERVILLE...AND MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3462 8935 3491 8973 3493 8972 3512 8949
      3501 8920 3500 8919 3500 8916 3494 8902
TIME...MOT...LOC 0004Z 298DEG 30KT 3496 8949

$$
2 follow-up statements
507 
WWUS54 KMEG 140016
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT MON AUG 13 2012

MSC009-093-TNC047-140045-
/O.CON.KMEG.SV.W.0371.000000T0000Z-120814T0045Z/
BENTON MS-MARSHALL MS-FAYETTE TN-
716 PM CDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN FAYETTE...NORTHERN MARSHALL AND NORTHERN BENTON
COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SLAYDEN...OR 10 MILES NORTH OF HOLLY SPRINGS...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
HOLLY SPRINGS...HAYS CROSSING...GILTON...WAITES...LAKE CENTER...
HIGDON...VICTORIA...TASKA...MACK...MAHON...ATWAY...HUDSONVILLE AND
EARLY GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3462 8935 3486 8966 3495 8960 3507 8949
      3501 8920 3500 8919 3500 8915 3494 8902
TIME...MOT...LOC 0017Z 305DEG 25KT 3490 8945

$$
650 
WWUS54 KMEG 140026
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT MON AUG 13 2012

TNC047-140036-
/O.CAN.KMEG.SV.W.0371.000000T0000Z-120814T0045Z/
FAYETTE TN-
726 PM CDT MON AUG 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...

AT 726 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3491 8956 3499 8949 3499 8924 3499 8915
      3494 8902 3462 8935 3482 8960
TIME...MOT...LOC 0026Z 305DEG 25KT 3486 8939

$$

MSC009-093-140045-
/O.CON.KMEG.SV.W.0371.000000T0000Z-120814T0045Z/
BENTON MS-MARSHALL MS-
726 PM CDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MARSHALL AND NORTHERN BENTON COUNTIES...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ATWAY...OR 7 MILES NORTH OF HOLLY SPRINGS...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
HOLLY SPRINGS...GILTON...WAITES...LAKE CENTER...HIGDON...MACK...
MAHON...ATWAY...HUDSONVILLE...EARLY GROVE...NEW CANAAN...BRODY AND
HAMILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3491 8956 3499 8949 3499 8924 3499 8915
      3494 8902 3462 8935 3482 8960
TIME...MOT...LOC 0026Z 305DEG 25KT 3486 8939

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:50 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 13, 6:50 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT MON AUG 13 2012

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT MON AUG 13 2012/

MORNING CONVECTION HAS MOVED EAST OF THE MIDSOUTH AS EXPECTED
WITH PARTIAL SUNSHINE SPREADING OVER THE AREA FROM THE WEST.
MEANWHILE...A COLD FRONT IS PUSHING INTO NORTHEAST ARKANSAS AND
STRETCHES SOUTHWESTWARD INTO NORTHEAST TX. THE FRONT HAS MOVED
THROUGH WALNUT RIDGE ARKANSAS AND IS APPROACHING JONESBORO.

STILL THINK THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON INTO THIS EVENING ALONG AND AHEAD OF THE COLD
FRONT...ALTHOUGH THE SITUATION IS NOT CLEAR CUT. WATER VAPOR IMAGERY
INDICATES THE MAIN UPPER LEVEL TROUGH IS MOVING EAST OF THE MIDSOUTH
WITH UPPER LEVEL SUPPORT NOW LIMITED ACROSS OUR FORECAST AREA. WATER
VAPOR IMAGERY IS ALSO SHOWING VERY DRY AIR ALOFT MOVING INTO OUR
FORECAST AREA. HOWEVER...VERY WARM AND UNSTABLE AIR IS PUSHING INTO
THE AREA AHEAD OF THE FRONT ON SOUTHWEST SURFACE WINDS. TEMPERATURES
IN NORTHEAST AND EAST CENTRAL AR ARE MOVING INTO THE LOWER 90S AND
SURFACE BASED CAPES HAVE INCREASED TO BETWEEN 2000 AND 2500 J/KG AND
LIFTED INDICES HAVE DECREASED TO ABOUT MINUS 6.

LATEST HIGH RESOLUTION RAPID REFRESH (HRRR) MODEL INDICATES THAT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO FORM ALONG THE
COLD FRONT BY 3 OR 4 PM...THEN BECOME A LITTLE BETTER ORGANIZED AS
THE STORMS MOVE EAST OF THE MS RIVER BY LATE AFTERNOON AND EVENING.
MODELS CONTINUE TO INDICATE THE ATMOSPHERE WILL BECOME QUITE
UNSTABLE AHEAD OF THE FRONT WITH SURFACE BASED CAPES INCREASING TO
BETWEEN 32000 AND 4200 J/KG WITH LIFTED INDICES DECREASING TO MINUS
8. ALTHOUGH...THE HRRR MODEL INDICATES THE STORMS WILL STRUGGLE IN
COVERAGE WITH SUCH DRY AIR ALOFT LIMITING THE MOISTURE.
ALTHOUGH...THE DRY AIR ALOFT WILL ENHANCE THE DOWNDRAFT POTENTIAL
WITH DAMAGING STRAIGHT LINE WINDS POSSIBLE IN THE STRONGER STORMS.
LARGE HAIL IS ALSO POSSIBLE.

THE COLD FRONT IS FORECAST NEAR THE MS RIVER BY LATE
AFTERNOON...THEN WILL MOVE SOUTHEASTWARD THROUGH THE MIDSOUTH
TONIGHT. THINK THE SEVERE WEATHER THREAT WILL END BY LATE EVENING.

NOT MUCH CHANGE TO THE EARLIER FORECAST CONCERNING TUESDAY THROUGH
THE WEEKEND. HIGH PRESSURE AND DRIER AIR WILL SPREAD OVER THE
MIDSOUTH TUESDAY INTO WEDNESDAY ALLOWING FOR GOOD DIURNAL SPREADS IN
TEMPERATURES WITH RELATIVELY COOL NIGHTS AND VERY WARM AFTERNOONS.

A WARM FRONT IS FORECAST TO PUSH THROUGH THE MIDSOUTH THURSDAY WITH
VERY UNSTABLE AND MOIST AIR SPREADING BACK OVER THE AREA. THIS WILL
CAUSE A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL
APPROACH FROM THE NORTHWEST THURSDAY NIGHT AND MOVE SLOWLY THROUGH
THE REGION FRIDAY INCREASING THE THREAT OF SHOWERS AND
THUNDERSTORMS. THERE WILL BE A LINGERING CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS EAST CENTRAL ARKANSAS AND NORTH MS SATURDAY BUT
OTHERWISE KEPT WITH A RAINFREE FORECAST FOR THE WEEKEND INTO NEXT
MONDAY. HOWEVER...THERE IS SOME QUESTION HOW FAR THE COLD FRONT WILL
SETTLE SOUTHWARD BECOMING STALLING...SO SOME CHANCE OF SHOWERS AND
THUNDERSTORMS COULD LINGER ACROSS EAST CENTRAL AR AND NORTH MS INTO
SUNDAY.

JCL

&&

.AVIATION...

00Z TAF CYCLE

THE FRONT HAS MOVED THROUGH KJBR AND IS NOW MOVING THROUGH KMEM. TSRAS
HAVE MOVED EAST OF KMEM AND GUSTY NORTH WINDS WILL DIMINISH
QUICKLY. SCT SHRAS AND TSRAS WILL CONTINUE ACROSS EASTERN AREAS OF
THE MIDSOUTH FOR THE NEXT COUPLE OF HOURS AND HAVE CONTINUED VCTS AT
KMKL AND KTUP. VFR CONDS EXPECTED OUTSIDE OF TSRAS OVERNIGHT WITH
SOME FOG POSSIBLE LATER TONIGHT ESPECIALLY AT KMKL AND KTUP.
BECOMING CONCERNED ABOUT THE POSSIBILITY OF LOW CLOUDS EARLY TUESDAY
MORNING. A LARGE DECK OF STRATOCU OVER MO MAY PUSH SE ACROSS THE
AREA LATER TONIGHT. KMKL IS THE MOST LIKELY SPOT TO HAVE MVFR CIGS
AND HAVE ADDED THEM TO THE TAF. THE LOWER CIGS ARE POSSIBLE AT THE
OTHER TAF SITES THOUGH CONFIDENCE IS TOO LOW TO MENTION AT THIS
TIME.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  88  68  93 /  20   0  10  10
MKL  66  86  59  90 /  30  10  10  10
JBR  65  87  62  92 /  10   0  10  10
TUP  71  89  65  91 /  50  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 13, 1:30 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CDT MON AUG 13 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
130 PM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MIDSOUTH THE REMAINDER OF THIS AFTERNOON AND TONIGHT. THE AFFECTED
AREA IS GENERALLY ALONG AND EAST OF A LINE FROM AROUND KENNETT
MISSOURI TO HARRISBURG ARKANSAS TO PHILLIPS COUNTY ARKANSAS.
THERE WILL BE AN ENHANCED RISK FOR DAMAGING WINDS AND LARGE HAIL
WITH ANY SEVERE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THE
SLIGHT RISK AREA.

JCL

In the hours before

Special weather statement, Aug 13, 4:26 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT MON AUG 13 2012

MSZ006-132200-
TISHOMINGO MS-
426 PM CDT MON AUG 13 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF MIDWAY AT 426 PM CDT...
MOVING EAST AT 30 MPH.

PEOPLE IN TISHOMINGO COUNTY...INCLUDING LOCATIONS NEAR IUKA...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3480 8811 3474 8811 3467 8812 3467 8833
      3474 8833 3485 8834 3488 8810 3480 8810
TIME...MOT...LOC 2126Z 266DEG 25KT 3477 8822
Local storm report, Aug 13, 5:58 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             3 SE POPE               34.18N 89.91W
08/13/2012  E1.75 INCH       PANOLA             MS   PUBLIC

&&

AJC
Special weather statement, Aug 13, 6:23 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT MON AUG 13 2012

MSZ010-020-140000-
TALLAHATCHIE MS-COAHOMA MS-
623 PM CDT MON AUG 13 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

  SOUTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTHWEST OF DUBLIN AT 624 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA AND TALLAHATCHIE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORSESHOE LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3381 9046 3398 9046 3398 9066 3399 9067
      3412 9067 3414 9066 3401 9022 3380 9031
      3380 9045
TIME...MOT...LOC 2324Z 293DEG 26KT 3402 9056
Special weather statement, Aug 13, 6:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT MON AUG 13 2012

MSZ001>003-TNZ088-089-140015-
BENTON MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
650 PM CDT MON AUG 13 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES EAST OF COLLIERVILLE AT 650 PM CDT...MOVING SOUTHEAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...
INCLUDING LOCATIONS NEAR COLLIERVILLE...SHOULD MONITOR THIS STORM
CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3474 8950 3498 8981 3520 8959 3508 8920
      3504 8920
TIME...MOT...LOC 2350Z 302DEG 23KT 3506 8960
Special weather statement, Aug 13, 6:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT MON AUG 13 2012

MSZ011-020-021-140030-
YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-
656 PM CDT MON AUG 13 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF WEBB AT 657 PM CDT...
MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3392 9037 3411 9026 3405 8972 3387 8976
      3387 8978 3389 8978 3389 8992 3383 8992
TIME...MOT...LOC 2357Z 281DEG 40KT 3400 9017
Special weather statement, Aug 13, 6:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT MON AUG 13 2012

MSZ011>013-020-021-140030-
YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-LAFAYETTE MS-
657 PM CDT MON AUG 13 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EAST CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF GEORGE PAYNE STATE PARK
AT 657 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...PANOLA...QUITMAN...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...GEORGE PAYNE STATE
PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3422 8951 3398 8951 3421 9034 3433 8995
TIME...MOT...LOC 2357Z 290DEG 22KT 3420 8977

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:29 PM CDTSpecial Weather StatementMEGYalobusha31 min
Aug 13, 7:41 PM CDTSevere Thunderstorm WarningMEGMarshall, Tate27 min
Aug 13, 8:16 PM CDTSpecial Weather StatementMEGCalhoun29 min
Aug 13, 8:32 PM CDTSpecial Weather StatementMEGCalhoun28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.